Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 42, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at May 16, 2018, 9:40 AM EDT for Gwinnett County, Georgia. It was in force for 74 min.
The area
The outline as issued.
The facts
- Issued
- May 16, 2018, 9:40 AM EDT (13:40 UTC)
- Expired
- May 16, 2018, 10:54 AM EDT
- In force
- 74 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Major
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pew Creek at Patterson Road near Lawrenceville (LAWG1). The gauge peaked at 9.05 ft at May 16, 2018, 10:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02205522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
521
WGUS42 KFFC 161340
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
940 AM EDT Wed May 16 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Pew Creek near Lawrenceville affecting Gwinnett County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC135-170340-
/O.NEW.KFFC.FL.W.0042.180516T1340Z-000000T0000Z/
/LAWG1.3.ER.180516T1335Z.180516T1445Z.000000T0000Z.UU/
940 AM EDT Wed May 16 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Pew Creek near Lawrenceville .
* From this morning until further notice.
* At 930 AM Wednesday the stage was 9.4 feet...and rising quickly.
* Minor flooding is forecast.
* Flood stage is 11 feet.
* At 11 feet, Minor flooding of the natural flood plain begins. The
parking lot of the Saratoga Swim and Tennis Club downstream from
the river gauge begins to flood.
&&
LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
3389 8408 3392 8409
$$1 follow-up statement
401
WGUS82 KFFC 161454
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1054 AM EDT Wed May 16 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Pew Creek near Lawrenceville affecting Gwinnett County
GAC135-161524-
/O.CAN.KFFC.FL.W.0042.000000T0000Z-180516T1454Z/
/LAWG1.N.ER.180516T1335Z.000000T0000Z.000000T0000Z.UU/
1054 AM EDT Wed May 16 2018
The Flood Warning is cancelled for
The Pew Creek near Lawrenceville .
* This takes effect immediately.
* At 1030 AM Wednesday the stage was 8.5 feet...and falling.
* Flood stage is 11 feet.
* The creek will continue to fall, but could rise again with additional heavy rainfall amounts.
&&
LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
3389 8408 3392 8409
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 16, 7:48 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 16, 7:48 AM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 748 AM EDT Wed May 16 2018 .PREV DISCUSSION... /Issued 454 AM EDT Wed May 16 2018/ SHORT TERM /Today through Thursday/... Current radar shows an axis of showers pushing north through the area associated with the moisture from the surface low near the gulf. Have likely pops through the morning with categorical pops starting around 18z as coverage is expected to increase as the low drifts to the northeast. Keeping just slight chance and chance thunder in the grids through the entire short term period with higher chances of thunder in the afternoon. Pops are slightly lower in the overnight period into Thursday as the deeper moisture and upper low starts to push east of the area. QPF values through the 00Z Friday are 1/2 to 2 inches with highest amounts in the northeast, with some locally higher amounts possible. Does not appear rainfall rates of 1-2 inches per 12 hours will exceed flash flood guidance which shows would need more than 2.5-4 inches in 3 hours. Will continue to monitor guidance as heavier precip accumulates. With the moist, rainy pattern, temps today and Thursday slightly below average, generally in the 70s and lower 80s while min temps will continue above average. Adjusted blend guidance a bit based on observed biases last 24 hours which showed even smaller diurnal ranges. Reaves LONG TERM /Thursday Night through Tuesday/... The main focus will continue to be with afternoon/evening flair-ups of diurnally enhanced convection within waves of deep tropical moisture throughout much of the forecast period. As we get into the weekend, the upper level trough aiding the convection will weaken, but a moist and diurnally driven airmass will continue. Will continue with scattered to categorical pops for daytime periods and overall less during the nighttime hours. BDL && .AVIATION... 12Z Update... IFR cigs are present across most of the area and will continue through the rest of the morning hours. Expecting cigs to improve to MVFR around 15-17z before heading back into IFR conditions 06-07z. Next chance for TSRA will be after 16-17z through 01-02z, but not high enough to mention in the TAF. Surface winds shifting more W than expected this morning, but winds still remain light around 3-5kts through today. //ATL Confidence...12Z Update... Medium confidence on cigs/vsbys and timing of convection. Medium to low confidence on winds. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 78 65 82 65 / 80 60 70 70 Atlanta 76 67 81 67 / 80 60 60 60 Blairsville 73 61 77 60 / 70 60 70 70 Cartersville 78 65 82 63 / 60 50 70 60 Columbus 80 68 85 67 / 80 50 50 50 Gainesville 74 65 79 65 / 80 60 70 70 Macon 81 68 84 67 / 80 60 60 60 Rome 80 65 83 64 / 50 40 60 50 Peachtree City 77 65 83 65 / 80 60 60 60 Vidalia 82 69 83 69 / 80 60 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Reaves LONG TERM....BDL AVIATION...Reaves
Hazardous weather outlook, May 16, 5:00 AM EDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 500 AM EDT Wed May 16 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 500 AM EDT Wed May 16 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms can be expected today into tonight but will be most likely this afternoon and early evening. A few storms could be strong with gusty winds, frequent lightning and heavy rainfall. Localized flooding will also be possible where storms become stationary or only move slowly. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to occasional thunderstorms can be expected across the area into next Tuesday. On any given day, A few storms could be strong with the main hazards being gusty winds, frequent lightning and heavy rainfall. The greatest chances for thunderstorms will occur during the afternoon and evening hours. Localized flooding will also be possible where storms become stationary or only move slowly. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 16, 8:07 AM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
807 AM EDT WED MAY 16 2018
GAZ032-043-161300-
Douglas GA-Cobb GA-
807 AM EDT WED MAY 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS AND COBB
COUNTIES UNTIL 900 AM EDT...
At 807 AM EDT...a line of heavy showers was along a line extending
from near Roswell to near Douglasville. These showers were nearly
stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Marietta, Douglasville, Roswell, Smyrna, Powder Springs, Austell,
Lithia Springs, Fair Oaks, Mount Bethel, Sweetwater Creek State Park,
White Water Park, Sweat Mountain, Vinings, Jim R Miller Park, Chapel
Hill, Winston, Sandy Plains, Dobbins Air Reserve Base and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3378 8478 3379 8472 3383 8472 3388 8465
3407 8453 3407 8442 3397 8438 3391 8445
3388 8444 3384 8447 3362 8474 3374 8484
TIME...MOT...LOC 1207Z 206DEG 1KT 3402 8442 3375 8469Special weather statement, May 16, 8:35 AM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
835 AM EDT WED MAY 16 2018
GAZ042>044-053-161315-
Douglas GA-Coweta GA-Carroll GA-South Fulton GA-
835 AM EDT WED MAY 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...
NORTHWESTERN COWETA...SOUTHEASTERN CARROLL AND SOUTHWESTERN FULTON
COUNTIES UNTIL 915 AM EDT...
At 834 AM EDT...a line of heavy showers was along a line extending
from near Chapel Hill to Plant Wansley. This area of showers was
nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Whitesburg, Chattahoochee Hill Country, Plant Yates, Byers
Crossroads, Hannah, Handy, Bill Arp, Seaton Lake, Fairplay and
Roscoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3357 8491 3372 8481 3360 8470 3337 8497
3339 8500 3343 8502 3343 8508
TIME...MOT...LOC 1234Z 116DEG 1KT 3364 8473 3342 8501Special weather statement, May 16, 9:00 AM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
900 AM EDT WED MAY 16 2018
GAZ022-032>034-043>045-161400-
De Kalb GA-North Fulton GA-Douglas GA-Cobb GA-Forsyth GA-Gwinnett GA-
South Fulton GA-
900 AM EDT WED MAY 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE KALB...NORTH
FULTON...NORTHERN DOUGLAS...SOUTHERN COBB...SOUTHERN FORSYTH...
GWINNETT AND SOUTH FULTON COUNTIES UNTIL 1000 AM EDT...
At 859 AM EDT...a line of heavy showers was along a line extending
from near Rest Haven to near Bill Arp. These showers were nearly
stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Lawrenceville, Decatur, Sandy
Springs, Roswell, Johns Creek, Alpharetta, Smyrna, Dunwoody, East
Point, Duluth, Sugar Hill, Suwanee, Buford, Lilburn, Chamblee,
Norcross and Doraville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3373 8484 3379 8474 3379 8473 3380 8472
3418 8406 3417 8406 3416 8404 3420 8402
3419 8401 3419 8402 3415 8403 3410 8387
3411 8384 3410 8383 3406 8384 3377 8431
3359 8469
TIME...MOT...LOC 1259Z 103DEG 1KT 3411 8390 3366 8476Special weather statement, May 16, 9:19 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
919 AM EDT WED MAY 16 2018
GAZ042>044-052-053-161400-
Douglas GA-Coweta GA-Carroll GA-Heard GA-South Fulton GA-
919 AM EDT WED MAY 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...
NORTHWESTERN COWETA...SOUTHEASTERN CARROLL...NORTHEASTERN HEARD AND
SOUTHWESTERN FULTON COUNTIES UNTIL 1000 AM EDT...
At 918 AM EDT...a line of heavy rain was along a line extending from
near Bill Arp to Centralhatchee. These heavy showers were nearly
stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Whitesburg, Centralhatchee, Chattahoochee Hill Country, Plant Yates,
Byers Crossroads, Hannah, Handy, Bill Arp, Seaton Lake, Fairplay,
Dunaway Gardens, Clem, Lowell, Plant Wansley and Roscoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3372 8483 3340 8514 3331 8504 3357 8469
TIME...MOT...LOC 1318Z 146DEG 2KT 3365 8477 3338 8507The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:07 AM EDT | Special Weather Statement | FFC | Cobb, Douglas | 53 min |
| May 16, 8:35 AM EDT | Special Weather Statement | FFC | Carroll | 40 min |
| May 16, 9:00 AM EDT | Special Weather Statement | FFC | Douglas, Fulton, Gwinnett | 60 min |
| May 16, 9:19 AM EDT | Special Weather Statement | FFC | Carroll | 41 min |
| May 16, 9:31 AM EDT | Flash Flood Warning | FFC | Cobb, Douglas, Fulton | 6 hr |
| May 16, 9:59 AM EDT | Special Weather Statement | FFC | Banks, Cobb, Forsyth, Hall | 61 min |
| May 16, 10:09 AM EDT | River Flood Warning | FFC | Cobb, Douglas | 3 hr |
| May 16, 10:14 AM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 98 min |
| May 16, 10:16 AM EDT | Special Weather Statement | FFC | Douglas | 44 min |
| May 16, 10:42 AM EDT | Special Weather Statement | FFC | Chattahoochee, Lamar, Marion, Monroe, Stewart, Talbot and 3 more | 48 min |
| May 16, 10:56 AM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 49 min |
| May 16, 11:27 AM EDT | Special Weather Statement | FFC | Butts, Jasper, Lamar, Marion, Monroe, Newton and 5 more | 48 min |
| May 16, 12:46 PM EDT | Special Weather Statement | FFC | Peach | 44 min |
| May 16, 12:50 PM EDT | Special Weather Statement | FFC | Walton | 25 min |
| May 16, 12:55 PM EDT | Special Weather Statement | FFC | Webster | 35 min |
| May 16, 1:23 PM EDT | Special Weather Statement | FFC | Macon, Peach | 52 min |
| May 16, 1:26 PM EDT | Special Weather Statement | FFC | Jasper | 34 min |
| May 16, 2:29 PM EDT | Special Weather Statement | FFC | Bibb, Dooly, Houston, Peach, Sumter | 46 min |
| May 16, 2:34 PM EDT | Special Weather Statement | FFC | Greene, Oglethorpe | 41 min |
| May 16, 3:18 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Houston, Pulaski, Twiggs | 27 min |
| May 16, 3:54 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 51 min |
| May 16, 3:59 PM EDT | Special Weather Statement | FFC | Crisp | 31 min |
| May 16, 4:33 PM EDT | Special Weather Statement | FFC | Emanuel | 27 min |
| May 16, 5:01 PM EDT | Special Weather Statement | FFC | Crisp, Dodge, Telfair, Wilcox | 29 min |
| May 16, 5:33 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Pulaski | 27 min |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.